Thrombotic thrombocytopenic purpura (TTP) is a type of thrombotic microangiopathy that is characterized by microangiopathic haemolytic anaemia, consumption thrombocytopenia and organ injury. It is caused by a severe deficiency of ADAMTS13, which can be either congenital or acquired. There is a plethora of things that can cause the acquired form, including medications and infections. Vaccines have also been shown to cause TTP. In the midst of the COVID-19 pandemic, with multiple new vaccines being developed and distributed to the masses, the medical community needs to be aware of adverse events associated with these new vaccines. We present a case of TTP following administration of the Moderna booster vaccine.
- immunological products and vaccines
- haematology (incl blood transfusion)
- malignant and benign haematology
Statistics from Altmetric.com
Contributors EH and BG: Researching, writing and editing of manuscript. MMC: Care of patient, idea for case report and final editing of manuscript. All authors approved the final version.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.